Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Loose motions, cough, jittery stomach, weakness and clammy hands. On biaxin. What is wrong?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
yes, i had strange symptoms last week that are still here, no so bad but still here. I started with loose stool and cough..continued with jittery stomach..weak feeling and clammy hands and feet. no fever but chills then hot..now and then...still have a little weakness now and then some shortness of breath on exertion.steps pulse ox drops in 80s..Husband was dx with non contagious TB and on treatment......biaxin for 6 months whats up
Posted Wed, 2 May 2012 in Lung and Chest disorders
 
 
Answered by Dr. Gyanshankar Mishra 1 hour later
Hi,

Thanks for posting your query.

After going through your query, I would like to comment the following:

1. Your husband seems to be suffering from NON TB Mycobacterial infection (NTM).

2. You are having symptoms of exertional dyspnea, exertional desaturation (to 80), cough and chills following a previous episode of diarrhea.

3. Consdiering you age and your symptoms , there is a high possibility of you suffering from community acquired pneumonia. Your saturation is dropping to dangerously low levels, & you need to immediately consult your physician regarding this.

4. Thus you need to get yourself examined and evaluated by a physician (preferably pulmonologist) and get yourself treated at the earliest. Investigations would typically include an chest xray, sputum examination and blood counts. Based on this the treatment will be initiated. You will most probably require a course of antibiotics with supplemental oxygen therapy.

5. If after control of this episode , you still have exercise induced desaturation, then you need to get yourself evaluated in detail (investigations would include ct scan thorax).

6. Also once you are symptomatically better, do consult your physician regarding annual flu shots and 5 yearly pneumococcal shots.

I hope I have answered your query. I will be glad to answer any follow up queries.

Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Follow-up: Loose motions, cough, jittery stomach, weakness and clammy hands. On biaxin. What is wrong? 15 hours later
I have had the d sat since april going up the steps etc ct showed granulomas like my husband
today looser cough but still have jittery stomach no fever get clammy i do have xophenex that helps and so does advil thanks for your thorough help
 
 
Answered by Dr. Gyanshankar Mishra 1 hour later
Hi,

Thanks for the follow up.

After going through the follow up query, I would like to comment the following:

1. Considering your symptoms and investigation reports, I would suggest you to get sputum AFB (Acid fast Bacilli), gram stain and culture done. Also you need to be evaluated by bronchoscopy and bronchoalveolar lavage sample be sent for investigations.

2. Please get yourself evaluated and examined by a pulmonologist and get managed accordingly.

I hope I have answered your query. I will be glad to answer any follow up queries.

Please accept my answer if you have no follow up queries.

Regards.

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,  
Treatment/Therapy

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor